Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

Dispersive and Nonlinear Propagation of Dual-Frequency Pulses in Optical Fiber

S. Carney
J. Thompson
Journal / Anthology

American Journal of Physics
Year: 1994
Volume: 62
Issue: 8
Page range: 744-749

Analytic solutions for limiting forms of the nonlinear Schrödinger equation are presented for dual-frequency input pulses propagating through single-mode, polarization-maintaining fiber. Linear dispersion and nonlinearity are considered separately. The article concludes with Mathematica code appropriate for use by undergraduate students to explore dispersive and nonlinear propagation of light in an optical fiber.

*Science > Physics > Optics